question-icon

Is Lyrica 100mg 3 x a day cause hair loss

default
Posted on Sat, 26 Jan 2019
Question: Is Lyrica 100mg 3 x a day cause hair loss ,My hair is falling out in hand fulls.
doctor
Answered by Dr. Vaishalee Punj (6 minutes later)
Brief Answer:
Yes it may cause it

Detailed Answer:
Hello and welcome to Ask A Doctor service.

I have reviewed your query and here is my advice.

If the hair fall started after starting Lyrica, then there is probability that it is causing it. It maybe directly causing it or by causing diarhea.

Hope this helps. Let me know if I can assist you further.
Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
doctor
Answered by Dr. Vaishalee Punj (11 minutes later)
Brief Answer:
There are many options

Detailed Answer:
Hi again

Kindly let me know your health problem in detail for which you are taking Lyrica. Nerve pain maybe caused by many conditions like trigeminal neuralgia, sciatica etc.

Carbamazepine is good for neuralgia. There are many other options available.

Waiting for your response.
Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vaishalee Punj (0 minute later)
what other drug can be used for nerve pain then lyrica.

Should I stop taking lyrica all at once.
default
Follow up: Dr. Vaishalee Punj (1 minute later)
You did not give me any advice on what to do. you just told me it may cause hair loss.
default
Follow up: Dr. Vaishalee Punj (3 minutes later)
I am a diabetic pain is in foot
default
Follow up: Dr. Vaishalee Punj (9 minutes later)
waiting please answer ,it is almost 2am I would like to go to bed
default
Follow up: Dr. Vaishalee Punj (16 minutes later)
its 23 minutes now you answered faster then this please I am 70 years old and need my sleep it is 2 am in the states now.
doctor
Answered by Dr. Vaishalee Punj (5 minutes later)
Brief Answer:
For today you can take pregabalin

Detailed Answer:
Hi again

For today you can take pregabalin. But if hair loss is excessive then it needs to be discontinued.

Your doctor will probably start you on Gabapentin or antidepressants like Duloxetine, Venlafaxine, Amytriptiline as an alternative.
Capsaicin cream can be applied over the painful area. Available over-the-counter.
Supplements containing alpha lipoic acid can also be tried and can show efficacy due to anti-oxidative effect. Its also available over the counter.

Hope this helps. Feel free to write back.
Dr Vaishalee
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Vaishalee Punj (7 hours later)
Duloxetine I though it was for depression ,I was on it and did not feel depressed so I stop taking .I did not know it is used for diabetic foot pain as well .Please clarify this for me.
Thankyou
doctor
Answered by Dr. Vaishalee Punj (1 hour later)
Brief Answer:
Yes its been approved

Detailed Answer:
Hi

The two medicines that have been approved by US FDA for diabetic peripheral neuropathy (DPN) are Lyrica (Pregabalin) and Cymbalta (Duloxetine). There is research to support this recommendation. If it has suited you in the past, then you can take it again for DPN.

Dr Vaishalee

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Vaishalee Punj

General & Family Physician

Practicing since :2003

Answered : 2431 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is Lyrica 100mg 3 x a day cause hair loss

Brief Answer: Yes it may cause it Detailed Answer: Hello and welcome to Ask A Doctor service. I have reviewed your query and here is my advice. If the hair fall started after starting Lyrica, then there is probability that it is causing it. It maybe directly causing it or by causing diarhea. Hope this helps. Let me know if I can assist you further. Dr Vaishalee